Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 33, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 25, 2004, 11:29 PM CDT for Green County, Kentucky. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 11:29 PM CDT (04:29 UTC)
- Expired
- May 25, 2004, 11:50 PM CDT
- In force
- 21 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Green County, KY
The radar
The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
567
WUUS53 KLMK 260429
SVRLMK
KYC087-260450-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 PM CDT TUE MAY 25 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREEN COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 1150 PM CDT
* AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR GREENSBURG...OR ABOUT 52 MILES EAST OF
BOWLING GREEN...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN GREEN COUNTY AT 1140 PM CDT
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL, DAMAGING WIND
GUSTS, AND FREQUENT CLOUD TO GROUND LIGHTNING. TAKE SHELTER
IMMEDIATELY
LAT...LON 3714 8568 3726 8568 3735 8570 3739 8566
3746 8566 3744 8561 3719 8536 3714 8546
3712 8558
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:40 PM CDT, 8 hours 49 minutes earlier.
Area forecast discussion, May 25, 2:40 PM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT TUE MAY 25 2004 .SHORT RANGE (TONIGHT THROUGH FRIDAY)... HIGH CLOUDS HAVE MOVED OVER THE FA AHEAD OF AN AREA OF SHOWERS TO OUR WEST. THIS HAS HELD TEMPERATURES DOWN...ESPECIALLY OVER THE WESTERN HALF OF FA. SATELLITE SHOWED CU DEVELOPING IN THE EAST BUT RADAR INDICATED ONLY LIMITED SHOWERS ACROSS THE AREA AT MID AFTERNOON. AS HEATING CONTINUES, EXPECT SCATTERED THUNDERSTORMS TO DEVELOP DURING THE LATE AFTERNOON. SERIES OF WEAK WAVES MOVING ACROSS THE AREA NOTED IN MODELS AT 700 MB AND 500 MB. SOME OF THIS IN GFS MAY BE DUE TO CONVECTIVE FEEDBACK. HOWEVER WITH MOIST UNSTABLE AIR IN PLACE ACROSS THE REGION WEAK IMPULSES WILL TRIGGER THUNDERSTORMS. AS FRONT SLIDES SLOWLY TO THE SOUTH TO NEAR OHIO RIVER DURING THE NEXT TWO DAYS, SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. BOTH ETA AND GFS INDICATE INCREASING HUMIDITY ON WEDNESDAY AND THURSDAY AND HAVE RAISED POPS INTO HIGH CHANCE AND LIKELY CATEGORIES. CHANCE OF SHOWERS WILL CONTINUE AGAIN FRIDAY. TEMPERATURES WILL BE A LITTLE COOLER WITH HIGHS MOSTLY IN THE 80 TO 85 DEGREE RANGE WITH GREATER CLOUD COVER. HAVE STAYED GENERALLY CLOSE TO A BLEND OF THE ETA AND GFS MOS GUIDANCE. EXTENDED (FRIDAY NIGHT THROUGH TUESDAY)... LOWER OHIO VALLEY WILL REMAIN WARM AND UNSTABLE FOR THE WEEKEND WITH SCATTERED SHOWERS AND THUNDERSTORMS. COLD FRONT APPROACHES ON MONDAY. SLIGHTLY COOLER TEMPS ON TAP FOR TUESDAY OTHERWISE. NOT MANY CHANGES MADE TO EXTENDED FORECAST. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && SCHOLZ/PYE
Hazardous weather outlook, May 25, 10:45 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 PM EDT TUE MAY 25 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260800- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1145 PM EDT (1045 PM CDT) TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...OVERNIGHT. VERY MOIST AND UNSTABLE AIR SOUTH OF A FRONTAL ZONE SETTLING SOUTH TOWARD THE OHIO RIVER WILL CONTINUE TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. LOCATIONS SOUTH OF I-64 WILL HAVE THE BEST POTENTIAL FOR SEEING HEAVY RAINFALL OVERNIGHT. A SLIGHT RISK FOR SEVERE STORMS REMAINS, WITH HIGH WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CHANCES FOR THUNDERSTORMS. PERIODS OF HEAVY RAIN ARE POSSIBLE, PARTICULARLY ON WEDNESDAY, WHEN A STALLED FRONTAL BOUNDARY WILL BE IN THE VICINITY. SOME OF THIS HEAVY RAIN COULD RESULT IN FLOODING, ESPECIALLY IN AREAS THAT HAVE ALREADY SEEN SIGNIFICANT RAINFALL OVER THE PAST FEW DAYS. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. EXAMPLES ARE DOWNED TREES OR STRUCTURAL DAMAGE DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS BLOCKING ROADWAYS. XXV
In the hours before
Local storm report, May 25, 9:11 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1011 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
05/25/2004 JEFFERSON KY EMERGENCY MNGR
THE FLOYD STREET AND THIRD STREET VIADUCTS IN DOWNTOWN
LOUISVILLE WERE FLOODED.
&&
MRCSpecial weather statement, May 25, 10:00 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1100 PM EDT TUE MAY 25 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-077- 260315- ADAIR KY-ANDERSON KY-BOURBON KY-BOYLE KY-BRECKINRIDGE KY-BULLITT KY- BUTLER KY-CASEY KY-CLARK IN-CLARK KY-CRAWFORD IN-DUBOIS IN- EDMONSON KY-FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY- GREEN KY-HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY- HENRY KY-JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-NELSON KY-NICHOLAS KY- OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-SCOTT IN-SCOTT KY-SHELBY KY- SPENCER KY-TAYLOR KY-TRIMBLE KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...CAMPBELLSVILLE...COLUMBIA... CORYDON...CYNTHIANA...DANVILLE...ELIZABETHTOWN...FRANKFORT... HARDINSBURG...HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON... LOUISVILLE...NEW ALBANY...RICHMOND...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 1100 PM EDT (1000 PM CDT) TUE MAY 25 2004 ...SEVERE THUNDERSTORM WATCH #289 NO LONGER IN EFFECT... THE THREAT FOR ORGANIZED SEVERE THUNDERSTORMS HAS DIMINISHED, THEREFORE THE SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TO EXPIRE AS OF 11 PM EDT. SOME PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE OVERNIGHT, PARTICULARLY IN AREAS SOUTH OF I-64. XXV
Local storm report, May 25, 10:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1125 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG TELL CITY 37.95N 86.76W
05/25/2004 PERRY IN LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN, SOME ONTO POWER LINES, HOWEVER
NO POWER OUTAGES REPORTED.
&&
XXVLocal storm report, May 25, 10:30 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG PILOT KNOB 38.28N 86.35W
05/25/2004 CRAWFORD IN LAW ENFORCEMENT
TREES DOWN IN THE AREA.
&&
XXVLocal storm report, May 25, 10:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1135 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG MADISON 38.76N 85.38W
05/25/2004 JEFFERSON IN LAW ENFORCEMENT
TREES DOWN IN THE AREA.
&&
XXVLocal storm report, May 25, 10:40 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1140 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL PALMYRA 38.41N 86.11W
05/25/2004 1.75 INCH HARRISON IN EMERGENCY MNGR
0635 PM HAIL MEMPHIS 38.48N 85.77W
05/25/2004 0.75 INCH CLARK IN TRAINED SPOTTER
0725 PM TSTM WND DMG MADISON 38.76N 85.38W
05/25/2004 JEFFERSON IN LAW ENFORCEMENT
TREES DOWN IN THE AREA.
0740 PM TSTM WND GST BRISTOW 38.13N 86.72W
05/25/2004 60 MPH PERRY IN TRAINED SPOTTER
0820 PM HAIL NEW ALBANY 38.30N 85.83W
05/25/2004 0.50 INCH FLOYD IN PUBLIC
0820 PM TSTM WND GST HAWESVILLE 37.90N 86.76W
05/25/2004 60 MPH HANCOCK KY LAW ENFORCEMENT
0820 PM TSTM WND DMG PILOT KNOB 38.28N 86.35W
05/25/2004 CRAWFORD IN LAW ENFORCEMENT
TREES DOWN IN THE AREA.
0823 PM HEAVY RAIN VALLEY CITY 38.10N 86.22W
05/25/2004 2.58 INCH HARRISON IN AMATEUR RADIO
RAIN WAS FALLING AT A RATE OF 4.29 INCHES PER HOUR.
0830 PM TSTM WND DMG TELL CITY 37.95N 86.76W
05/25/2004 PERRY IN LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN, SOME ONTO POWER LINES, HOWEVER
NO POWER OUTAGES REPORTED.
0833 PM TSTM WND DMG BRANDENBURG 38.00N 86.18W
05/25/2004 MEADE KY LAW ENFORCEMENT
A SEMI TRAILER WAS BLOWN OVER. ALSO MANY TREES WERE
DOWNED.
0835 PM TSTM WND DMG 5 S BRANDENBURG 37.92N 86.18W
05/25/2004 MEADE KY LAW ENFORCEMENT
TREES WERE DOWNED.
0838 PM TSTM WND DMG 1 S ROFF 37.64N 86.43W
05/25/2004 BRECKINRIDGE KY LAW ENFORCEMENT
TREES WERE DOWNED. SOME HAD KNOCKED DOWN POWER LINES
CAUSING POWER OUTAGES.
0900 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
05/25/2004 JEFFERSON KY EMERGENCY MNGR
THE FLOYD STREET AND THIRD STREET VIADUCTS IN DOWNTOWN
LOUISVILLE WERE FLOODED.
0900 PM FLASH FLOOD ENGLISH 38.33N 86.46W
05/25/2004 CRAWFORD IN LAW ENFORCEMENT
SPERAS STREET IS CLOSED DUE TO HIGH WATER.
0915 PM FLASH FLOOD CORYDON 38.21N 86.13W
05/25/2004 HARRISON IN LAW ENFORCEMENT
CORYDON - RAMSEY ROAD WAS CLOSED DUE TO HIGH WATER.
&&
THIS IS A SUMMARY OF SEVERE WEATHER AND FLOODING REPORTS FROM THIS
EVENINGS THUNDERSTORMS.
XXVThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:09 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 51 min |
| May 25, 7:31 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 29 min |
| May 25, 8:02 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 43 min |
| May 25, 8:07 PM CDT | Flash Flood Warning | LMK | Breckinridge, Meade | 3 hr |
| May 26, 12:21 PM CDT | Flash Flood Warning | LMK | Breckinridge | 2 hr |
| May 26, 12:59 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 36 min |
| May 26, 1:07 PM CDT | Flash Flood Warning | LMK | Hardin | 83 min |
| May 26, 1:09 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 36 min |
| May 26, 1:24 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 36 min |
| May 26, 1:37 PM CDT | Severe Thunderstorm Warning | LMK | Anderson | 23 min |
| May 26, 1:38 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 37 min |
| May 26, 1:41 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 34 min |
| May 26, 1:44 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 31 min |
| May 26, 2:01 PM CDT | Severe Thunderstorm Warning | LMK | Jessamine, Woodford | 29 min |
| May 26, 2:12 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 33 min |
| May 26, 2:16 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 34 min |
| May 26, 2:19 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 41 min |
| May 26, 2:47 PM CDT | Flash Flood Warning | LMK | Warren | 103 min |
| May 26, 3:19 PM CDT | Flash Flood Warning | LMK | Barren | 116 min |
| May 26, 5:11 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.